Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 71, NWS Wichita, KS

May 10, 2014Butler County, Greenwood County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 10, 2014, 8:59 PM CDT for Butler County, Greenwood County, Kansas. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2014, 8:59 PM CDT (01:59 UTC)
Expired
May 10, 2014, 9:45 PM CDT
In force
46 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Tornado
Possible
Hail
1.75 in
Wind
60.0 mph

Counties Butler County, KS, Greenwood County, KS

The radar

The Wichita radar (KICT), 92 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 9:04 PM CDTFUNNEL CLOUD8 Sw Eureka, KS
May 10, 9:04 PM CDTHAIL 1.757 W Eureka, KS
May 10, 9:08 PM CDTFUNNEL CLOUD8 Sw Eureka, KSSTORM CHASER REPORTS ROTATING WALL CLOUD AND FUNNELS GOING UP AND DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 2:26 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 2.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
2314 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

726 
WUUS53 KICT 110159
SVRICT
KSC015-073-110245-
/O.NEW.KICT.SV.W.0071.140511T0159Z-140511T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
859 PM CDT SAT MAY 10 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 945 PM CDT

* AT 858 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES WEST 
OF   EUREKA...AND MOVING EAST AT 20 MPH. THIS WARNING REPLACES THE 
PREVIOUS WARNING IN EFFECT FOR BUTLER AND GREENWOOD COUNTIES. 

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  EUREKA...EUREKA AIRPORT AND CLIMAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3773 9660 3793 9653 3788 9616 3760 9626
      3760 9627
TIME...MOT...LOC 0159Z 287DEG 17KT 3780 9649

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH

$$

BILLINGS WRIGHT
2 follow-up statements
412 
WWUS53 KICT 110211
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
911 PM CDT SAT MAY 10 2014

KSC015-073-110245-
/O.CON.KICT.SV.W.0071.000000T0000Z-140511T0245Z/
GREENWOOD KS-BUTLER KS-
911 PM CDT SAT MAY 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
BUTLER AND SOUTHWESTERN GREENWOOD COUNTIES UNTIL 945 PM CDT...

AT 909 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
EUREKA...AND MOVING EAST AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
EUREKA...EUREKA AIRPORT AND CLIMAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3773 9660 3793 9653 3788 9616 3760 9626
      3760 9627
TIME...MOT...LOC 0212Z 287DEG 17KT 3778 9642

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH

$$

KETCHAM
225 
WWUS53 KICT 110225
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
925 PM CDT SAT MAY 10 2014

KSC015-110235-
/O.CAN.KICT.SV.W.0071.000000T0000Z-140511T0245Z/
BUTLER KS-
925 PM CDT SAT MAY 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BUTLER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3771 9652 3793 9652 3788 9616 3760 9626
      3760 9628
TIME...MOT...LOC 0225Z 287DEG 17KT 3778 9635

$$

KSC073-110245-
/O.CON.KICT.SV.W.0071.000000T0000Z-140511T0245Z/
GREENWOOD KS-
925 PM CDT SAT MAY 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
GREENWOOD COUNTY UNTIL 945 PM CDT...

AT 923 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF EUREKA...AND MOVING EAST AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
EUREKA...EUREKA AIRPORT AND CLIMAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3771 9652 3793 9652 3788 9616 3760 9626
      3760 9628
TIME...MOT...LOC 0225Z 287DEG 17KT 3778 9635

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:59 PM CDT, 2 hours earlier.

Area forecast discussion, May 10, 6:59 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
659 PM CDT SAT MAY 10 2014

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 205 PM CDT SAT MAY 10 2014

CONVECTIVE TRENDS AND SEVERE POTENTIAL ARE THE MAIN CONCERNS
FOR THE REMAINDER OF MOTHERS DAY WEEKEND. FOR THIS EVENING...A
WINDOW FOR SEVERE CONVECTION LOOMS ACROSS EASTERN KANSAS IN
THE VICINITY OF THE DEVELOPMENTAL SURFACE WARM FRONT. THE
LATEST SPC MESO PARAMETERS ARE SUPPORTIVE OF A SUPERCELL STORM
MODE WITH A SIGNAL FOR VERY LARGE HAIL AND EVEN A TORNADO. IF
INITIATION IS EARLY ENOUGH LATE THIS AFTERNOON...THIS COULD
IMPACT PORTIONS OF SOUTHEAST KANSAS AND THE FLINT HILLS. AN
ISOLATED STORM IS ALSO POSSIBLE FURTHER WEST ALONG THE DRY-LINE
ACROSS SOUTH CENTRAL KANSAS. OTHERWISE...THE BETTER FOCUS FOR
SEVERE CONVECTION SHOULD SHIFT NORTHWARD WITH THE WARM FRONT
LATER THIS EVENING AND MAINLY NORTH OF THE FORECAST AREA AFTER
MIDNIGHT.

FOCUS THEN SHIFTS TO SUNDAY AFTERNOON/EVENING AS THE STRONG
COLD FRONT OVERTAKES THE DRY-LINE ACROSS CENTRAL KANSAS.
INTENSE SURFACE HEATING WITH TEMPERATURES AROUND 90F WILL
LEAD TO A VERY UNSTABLE AIRMASS JUST EAST OF THE FRONT...WITH
VERY IMPRESSIVE DEEP LAYER SHEAR. WHILE THE ENVIRONMENT WILL
BE SUPPORTIVE OF SUPERCELLS IN THE FIRST FEW HOURS OF STORM
INITIATION...FLOW ALOFT BECOMING MORE PARALLEL WITH THE
COLD FRONT SHOULD TEND TO RESULT IN TRANSITION TO A LINEAR
MODE AS THE EVENING PROGRESSES ON SUNDAY. THAT SAID...BESIDES
THE RISK FOR SUPERCELL TORNADOES AND LARGE HAIL...A TORNADO
RISK COULD CONTINUE WITH THE TRANSITION TO A QUASI-LINEAR
MODE...ESPECIALLY PREFERENTIALLY ON THE SOUTHERN MOST CELLS
AS THEY DEVELOP ALONG THE FRONT. THE SEVERE RISK SHOULD
DIMINISH ON SUNDAY NIGHT AND HOPEFULLY MUCH OF CENTRAL AND
SOUTH CENTRAL KANSAS WILL EXPERIENCE MORE NUMEROUS COVERAGE
OF CONVECTION FOR MUCH NEEDED RAINFALL.

MUCH COOLER WEATHER IS STILL ON TAP FOR EARLY NEXT WEEK AS
THE MEAN LONGWAVE UPPER TROF SLOWLY MIGRATES EAST ACROSS THE
PLAINS. LINGERING PRECIP WILL MAINLY AFFECT FAR EASTERN KANSAS
ON MONDAY WITH DRY WEATHER FOR ALL AREAS ON TUESDAY.

DARMOFAL

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 205 PM CDT SAT MAY 10 2014

LITTLE CHANGE TO THE OUTER PERIODS OF THE FORECAST WITH A
COOL AND GENERALLY DRY WEATHER PATTERN AS THE DEEP UPPER
LONGWAVE MIGRATES FROM THE MISSISSIPPI VALLEY ACROSS THE
EASTERN CONUS.

KED

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 658 PM CDT SAT MAY 10 2014

A COMPLICATED TAF FORECAST...AS CONVECTION CONTINUES OVER SRN KS
FROM NEAR KIAB INTO THE FLINT HILLS. THIS DIURNALLY DRIVEN
CONVECTION CONTINUES TO DEVELOP IN THE WARM MOIST SECTOR...AND MOVES
E-NE AWAY FROM THE KICT TAF SITE.  WILL KEEP A VCTS IN FOR KICT AS
TSRA KEEPS REDEVELOPING WITHIN 25 MILES OF KICT.  CONVECTION OVER
THE FLINT HILLS MAY MOVE EAST-NORTHEAST TOWARDS THE KCNU AREA...SO
WILL GO WITH VCTS FOR THIS TAF SITE AS WELL.  THINK MOST OF THE THIS
CONVECTION WILL STAY NW OF KCNU.

AS SFC WINDS DECOUPLE IN THE LOW LAYERS ACROSS SRN KS
TONIGHT...COULD SEE SOME LOW LEVEL WIND SHEAR DEVELOP AS LOW LEVEL
JET AROUND 2K FEET INCREASES TO 40 KTS.

THE WARM MOIST AIR WILL CONTINUE TO SURGE NORTH DURING THE OVERNIGHT
HOURS...WITH LOW LEVEL MOISTURE LEADING TO A SCT-BKN MVFR TO IFR CIG
FOR THE KICT/KHUT TAF SITES.  COULD ALSO SEE THIS LOW CLOUD DECK
MOVE AS FAR NORTH AS KSLN/KRSL...BUT WILL KEEP THIS CLOUD DECK SCT
FOR NOW.

NEXT CONCERN WILL BE A COLD FRONT EXPECTED TO MOVE INTO CENTRAL KS
FOR SUN AFTN. AS THIS BOUNDARY MOVES INTO CENTRAL KS...COULD SEE
TSRA DEVELOP ALONG IT BY AROUND 21Z/SUN. WILL GO WITH A VCTS FOR
KRSL/KSLN FOR THIS CHANCE.

KETCHAM

&&

.FIRE WEATHER...
ISSUED AT 205 PM CDT SAT MAY 10 2014

STRONG SOUTH WINDS AND VERY WARM TEMPERATURES AHEAD OF A STRONG
COLD FRONT ON SUNDAY WILL ELEVATE THE GRASSLAND FIRE DANGER INTO
THE VERY HIGH AND POSSIBLY EXTREME CATEGORY DURING THE AFTERNOON
ACROSS PORTIONS OF CENTRAL KANSAS. SOME UNCERTAINTY EXISTS AS TO
THE MOVEMENT AND TIMING OF THE COLD FRONT...SO CONFIDENCE IS LOW
TO ISSUE A FIRE WEATHER HEADLINE AT THIS TIME. HOWEVER IF CURRENT
EXPECTATIONS HOLD...THEN A RED FLAG WARNING AND WIND ADVISORY MAY
BE ISSUED WITH THE NEXT ROUTINE FORECAST UPDATE EARLY SUNDAY.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  91  56  64 /  20  20  60  40
HUTCHINSON      65  91  52  60 /  20  40  70  30
NEWTON          66  89  54  62 /  30  30  70  50
ELDORADO        67  88  59  64 /  40  10  70  60
WINFIELD-KWLD   69  90  60  67 /  30  10  60  50
RUSSELL         61  89  46  55 /  20  50  60  30
GREAT BEND      62  91  45  56 /  20  50  60  30
SALINA          63  90  52  61 /  30  50  70  40
MCPHERSON       64  90  52  60 /  30  40  70  40
COFFEYVILLE     69  88  68  72 /  20  10  40  70
CHANUTE         67  87  67  69 /  30  20  50  70
IOLA            66  87  67  69 /  40  20  60  70
PARSONS-KPPF    68  87  68  71 /  30  10  40  70

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 10, 3:52 PM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
352 PM CDT SAT MAY 10 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-112000-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
352 PM CDT SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EVENING FOR LOCATIONS MAINLY ALONG AND EAST OF THE KANSAS TURNPIKE.
THE MAIN RISKS WILL BE HAIL TO 2 INCHES IN DIAMETER AND DAMAGING
WINDS TO 70 MPH.

CHANCES FOR THUNDERSTORMS WILL CONTINUE OVERNIGHT FOR MUCH OF
THE AREA. WHILE THE RISK FOR SEVERE WEATHER WILL DIMINISH...A FEW
STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE BEST CHANCE FOR THUNDERSTORMS AND SEVERE WEATHER IS STILL
EXPECTED LATE SUNDAY AFTERNOON INTO EARLY SUNDAY NIGHT...AS A
STRONG COLD FRONT MOVES ACROSS THE AREA. THE STRONGEST STORMS
WILL BE CAPABLE OF HAIL TO 2 INCHES IN DIAMETER...DAMAGING WINDS
TO 75 MPH AND TORNADOES. THE GREATEST RISK FOR SEVERE WEATHER
IS EXPECTED ALONG AND WEST OF THE KANSAS TURNPIKE. LOCALLY HEAVY
RAIN IS POSSIBLE WITH THE SLOW MOVING FRONT ON SUNDAY NIGHT
ACROSS MUCH OF THE AREA.

A CHANCE FOR THUNDERSTORMS WILL LINGER INTO MONDAY ACROSS
SOUTHEAST KANSAS. HOWEVER STRONG OR SEVERE STORMS ARE NOT
ANTICIPATED.

VERY HIGH TO EXTREME GRASSLAND FIRE DANGER IS EXPECTED ON SUNDAY
AFTERNOON FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. VERY
HIGH FIRE DANGER IS POSSIBLE MONDAY AND TUESDAY...GENERALLY FOR
LOCATIONS ALONG AND WEST OF HIGHWAY 14.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND
EVENING FOR AREAS EAST OF THE KANSAS TURNPIKE. ACTIVATION IS MORE
LIKELY SUNDAY AFTERNOON IN CENTRAL KANSAS...AND OVER CENTRAL AND
SOUTH CENTRAL KANSAS SUNDAY EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Local storm report, May 10, 8:10 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
810 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     HAIL             WICHITA                 37.69N 97.34W
05/10/2014  E1.00 INCH       SEDGWICK           KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS QUARTER SIZED HAIL NEAR GREENWICH
            AND KELLOGG.

&&

VJP
Local storm report, May 10, 8:12 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
812 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     FUNNEL CLOUD     3 S SEVERY              37.58N 96.23W
05/10/2014                   ELK                KS   TRAINED SPOTTER

            SPOTTER REPORTS FUNNEL CLOUD ABOUT HALFWAY TO THE GROUND.

&&

VJP
Special weather statement, May 10, 8:13 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
813 PM CDT SAT MAY 10 2014

KSZ069-070-110145-
BUTLER-GREENWOOD-
813 PM CDT SAT MAY 10 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  WEST CENTRAL GREENWOOD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 845 PM CDT

* AT 811 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF EL DORADO...MOVING
  EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROSALIA.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3804 9640 3777 9637 3775 9682 3793 9683
TIME...MOT...LOC 0113Z 263DEG 21KT 3784 9672

BILLINGS WRIGHT
Local storm report, May 10, 8:20 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
820 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     TORNADO          4 NW SEVERY             37.66N 96.28W
05/10/2014                   GREENWOOD          KS   TRAINED SPOTTER

&&

VJP
Local storm report, May 10, 8:21 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
821 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     TORNADO          4 NW SEVERY             37.66N 96.28W
05/10/2014                   GREENWOOD          KS   TRAINED SPOTTER

            BRIEF ROPE TORNADO WAS REPORTED.

&&

VJP
Local storm report, May 10, 8:52 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
852 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     HAIL             10 ESE EL DORADO LAKE   37.82N 96.62W
05/10/2014  E1.75 INCH       BUTLER             KS   FIRE DEPT/RESCUE

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:14 PM CDTSpecial Weather StatementICTButler31 min
May 10, 7:16 PM CDTSpecial Weather StatementICTSedgwick29 min
May 10, 7:27 PM CDTSevere Thunderstorm WarningICTButler, Greenwood, Wilson, Woodson63 min
May 10, 7:35 PM CDTSpecial Weather StatementICTKingman25 min
May 10, 7:45 PM CDTSpecial Weather StatementICTButler30 min
May 10, 7:52 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick38 min
May 10, 7:53 PM CDTAreal Flood WarningICTButler6 hr
May 10, 7:56 PM CDTSevere Thunderstorm WarningICTElk, Wilson34 min
May 10, 8:13 PM CDTSpecial Weather StatementICTButler32 min
May 10, 8:28 PM CDTSevere Thunderstorm WarningICTButler, Greenwood47 min
May 10, 8:28 PM CDTSevere Thunderstorm WarningICTGreenwood, Wilson, Woodson47 min
May 10, 9:01 PM CDTSpecial Weather StatementICTWoodson29 min
May 10, 9:02 PM CDTSpecial Weather StatementICTButler28 min
May 10, 9:03 PM CDTSpecial Weather StatementICTKingman27 min
May 10, 9:15 PM CDTSevere Thunderstorm WarningICTGreenwood, Woodson45 min
May 10, 9:24 PM CDTSevere Thunderstorm WarningICTKingman, Sedgwick51 min
May 10, 9:42 PM CDTSevere Thunderstorm WarningICTGreenwood48 min
May 10, 9:53 PM CDTSpecial Weather StatementICTChase37 min
May 10, 9:58 PM CDTSevere Thunderstorm WarningICTWoodson32 min
May 10, 10:03 PM CDTSpecial Weather StatementICTSedgwick27 min
May 10, 10:03 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion27 min
May 10, 10:29 PM CDTSevere Thunderstorm WarningICTGreenwood46 min
May 10, 10:30 PM CDTSpecial Weather StatementICTReno30 min
May 10, 10:31 PM CDTSevere Thunderstorm WarningICTButler, Chase59 min
May 10, 10:38 PM CDTSevere Thunderstorm WarningICTReno52 min
May 10, 11:02 PM CDTSpecial Weather StatementICTChase28 min
May 10, 11:07 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno53 min
May 10, 11:12 PM CDTSevere Thunderstorm WarningICTGreenwood, Woodson33 min
May 10, 11:23 PM CDTSpecial Weather StatementICTMcPherson37 min
May 10, 11:56 PM CDTSpecial Weather StatementICTGreenwood34 min
May 11, 12:05 AM CDTSevere Thunderstorm WarningICTButler, Greenwood40 min
May 11, 12:37 AM CDTSevere Thunderstorm WarningICTGreenwood, Woodson38 min
May 11, 1:13 AM CDTSevere Thunderstorm WarningICTGreenwood, Woodson32 min
May 11, 1:28 AM CDTAreal Flood WarningICTGreenwood6 hr
May 11, 3:36 AM CDTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more21 hr
May 11, 3:40 AM CDTRed Flag WarningICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more16 hr
May 11, 3:47 PM CDTSevere Thunderstorm WarningICTRussell43 min
May 11, 5:15 PM CDTSevere Thunderstorm WarningICTBarton60 min
May 11, 5:18 PM CDTSpecial Weather StatementICTRussell27 min
May 11, 5:48 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Russell57 min
May 11, 6:28 PM CDTSevere Thunderstorm WarningICTBarton47 min
May 11, 6:34 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Russell41 min
May 11, 6:41 PM CDTTornado WarningICTBarton34 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.